Alert archive / Arizona / Wind Advisories in 2020
Wind Advisory 12, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Jun 27, 2020, 3:14 PM MST for 4 counties in Arizona. It took effect at Jun 28, 2020, 11:00 AM MST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2020, 3:14 PM MST (22:14 UTC)
- In effect from
- Jun 28, 2020, 11:00 AM MST
- Expired
- Jun 29, 2020, 8:00 PM MST
- In force
- 33 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3148 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
430 WWUS75 KFGZ 272214 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 314 PM MST Sat Jun 27 2020 AZZ004>017-038>040-280615- /O.NEW.KFGZ.WI.Y.0012.200628T1800Z-200630T0300Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Sedona, Navajo N.M., Dilkon, and Kykotsmovi 314 PM MST Sat Jun 27 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 8 PM MST MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE... Coconino, Navajo, Apache, and the mountains of Yavapai County. * WHEN...From 11 AM Sunday to 8 PM MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Wind speeds will increase late Sunday morning and strengthen throughout the day. Wind speeds will decrease overnight, before strengthening again on Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
7 follow-up statements
241 WWUS75 KFGZ 280228 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 728 PM MST Sat Jun 27 2020 AZZ004>017-038>040-281200- /O.CON.KFGZ.WI.Y.0012.200628T1800Z-200630T0300Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Sedona, Navajo N.M., Dilkon, and Kykotsmovi 728 PM MST Sat Jun 27 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM SUNDAY TO 8 PM MST MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts of 40 to 50 mph expected. * WHERE...Coconino, Navajo, and Apache counties along with the mountains of Yavapai County. * WHEN...From 11 AM Sunday to 8 PM MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Wind speeds will increase late Sunday morning and strengthen throughout the day. Wind speeds will decrease overnight, before strengthening again on Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
042 WWUS75 KFGZ 280947 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 247 AM MST Sun Jun 28 2020 AZZ004>017-038>040-300300- /O.CON.KFGZ.WI.Y.0012.200628T1800Z-200630T0300Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Sedona, Navajo N.M., Dilkon, and Kykotsmovi 247 AM MST Sun Jun 28 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Coconino, Navajo, and Apache counties along with the mountains of Yavapai County. * WHEN...From 11 AM this morning to 8 PM MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Wind speeds will increase late Sunday morning and strengthen throughout the day. Wind speeds will decrease overnight, before strengthening again on Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
979 WWUS75 KFGZ 282016 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 116 PM MST Sun Jun 28 2020 AZZ004>017-038>040-300300- /O.CON.KFGZ.WI.Y.0012.000000T0000Z-200630T0300Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Sedona, Navajo N.M., Dilkon, and Kykotsmovi 116 PM MST Sun Jun 28 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Coconino, Navajo, and Apache counties along with the mountains of Yavapai County. * WHEN...Through 8 PM MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strong winds will continue this afternoon. Wind speeds will decrease some overnight, before strengthening again on Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
469 WWUS75 KFGZ 290431 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 931 PM MST Sun Jun 28 2020 AZZ004>017-038>040-300300- /O.CON.KFGZ.WI.Y.0012.000000T0000Z-200630T0300Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Sedona, Navajo N.M., Dilkon, and Kykotsmovi 931 PM MST Sun Jun 28 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Coconino, Navajo, and Apache counties along with the mountains of Yavapai County. * WHEN...Until 8 PM MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Wind speeds will decrease some overnight, before strengthening again on Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
472 WWUS75 KFGZ 290935 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 235 AM MST Mon Jun 29 2020 AZZ004>017-038>040-292000- /O.CON.KFGZ.WI.Y.0012.000000T0000Z-200630T0300Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Sedona, Navajo N.M., Dilkon, and Kykotsmovi 235 AM MST Mon Jun 29 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Coconino, Navajo, and Apache counties along with the mountains of Yavapai County. * WHEN...Until 8 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
525 WWUS75 KFGZ 291931 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1231 PM MST Mon Jun 29 2020 AZZ004>017-038>040-300300- /O.CON.KFGZ.WI.Y.0012.000000T0000Z-200630T0300Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Sedona, Navajo N.M., Dilkon, and Kykotsmovi 1231 PM MST Mon Jun 29 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Coconino, Navajo, and Apache counties along with the mountains of Yavapai County. * WHEN...Until 8 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
608 WWUS75 KFGZ 300259 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 759 PM MST Mon Jun 29 2020 AZZ004>017-038>040-300400- /O.EXP.KFGZ.WI.Y.0012.000000T0000Z-200630T0300Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Sedona, Navajo N.M., Dilkon, and Kykotsmovi 759 PM MST Mon Jun 29 2020 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... Winds will decrease rapidly for the remainder this evening and will become light overnight. Southwest to westerly winds will redevelop on Tuesday, but speeds will be well below what was observed today. Wind Advisory conditions are no longer expected. $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 27, 2:38 PM MST, 36 minutes earlier.
Area forecast discussion, Jun 27, 2:38 PM MST, 36 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 238 PM MST Sat Jun 27 2020 .SYNOPSIS...The cooling trend will last through Tuesday. Expect a slight chance of showers and thunderstorms over the higher elevations Saturday. Sunday and Monday will have strong winds and dry conditions with a Red Flag Warning issued for these days. After a cold start on Monday, Tuesday will begin a warming trend lasting through July 4th. && .DISCUSSION...Some breezy conditions and showers will continue across the area today as a shortwave trough moves out California and into Arizona. Showers will likely be limited to the higher terrain, with only trace amounts of precipitation possible outside of the strongest storms. Conditions are expected to decrease around sunset as the trough exits the area and daytime heating cuts off. An active weather pattern will begin in earnest on Sunday as a strong closed low moves out of the Pacific Northwest and into the Great Basin. While this system is not expected to directly impact us, a tightening pressure gradient aloft will create some strong gusty winds across the higher terrain of northern Arizona. These winds will combine with already low relative humidity values to create dangerous fire weather conditions Sunday afternoon through Monday. A red flag warning and a wind advisory have been issued for these conditions. Wind speeds will decrease overnight, while still remaining gusty, therefore both products will continue in the overnight hours. Stronger winds are expected on Monday ahead of the front associated with this low pressure system. The red flag warning and wind advisory are set to currently set to expire Monday evening as winds finally decrease as the pressure gradient aloft finally begins to relax. On a side note, maximum temperatures on Monday could be setting new records for coldest maximum temperatures, a rather unique feet since most of the years we are approaching our warmest temperatures for the year in late June or early July. By Tuesday a warming trend will develop as the trough moves eastward and out of the area. Behind the trough models are beginning to show hints of trying to develop a monsoon circulation pattern over the Southwest United States. We will still be at least a few days away from seeing monsoon storms, but some early indications are that there is an outside chance of some shower activity developing late next week. && .AVIATION...For the 00Z package...VFR conditions are expected for the next 24 hours under scattered to broken high- and mid-level clouds. Look for isolated showers and thunderstorms until 02Z north and east of a KCMR- KPAN line. Winds will be southwesterly at 10-20 kts gusting to 30 kts between until 02Z, and then beginning light overnight. Strong gusty winds will develop by mid morning Sunday and remain through the rest of period. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...On Sunday, dry with winds gusting to 35 mph plus across much of the area. A Red Flag Warning is in effect for all of northern Arizona starting 1100 AM Sunday and continuing through Monday evening. Wind gusts up to 50 mph are expected on Monday. Cool temperatures are expected on Monday behind the dry cold front. Tuesday through Thursday...A warming trend will start on Tuesday as dry conditions remain in the forecast. Some isolated showers and thunderstorms will be possible, mainly over the higher terrain starting on Thursday. && .FGZ WATCHES/WARNINGS/ADVISORIES...Red Flag Warning from 11 AM Sunday to 8 PM MST Monday FOR AZZ104>118-137>140. Wind Advisory from 11 AM Sunday to 8 PM MST Monday FOR AZZ004>017-038>040. && PUBLIC...Suk AVIATION...Suk FIRE WEATHER...Suk For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:24 AM MST | Red Flag Warning | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 65 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.